Combined oral contraceptives and high blood pressure.
Patient : I am 37 years old and was prescribed microgynon 30 eight months ago for extremely heavy periods with severe mood swings. This medication has helped me greatly.
However, recently I returned to my doctor to have my blood pressure taken and he said it was quite high (he did not tell me the exact reading) and I would have to stop taking this medicine at the end of my current strip.
I take my blood pressure at home using a wrist cuff. I know they are not as reliable as the doctor, but my bp for the last 10 days has always been between 104 over 69 to 129 over 79. I get very nervous during my doctors visits. My doctor is aware of this.
I cannot bear the thought of going back to the heavy bleeding and depression.
I often bled heavily for around 8-10 days and I couldn't leave the house for 6 of those days due to flooding onto my trousers. I wanted to die all the time. I no longer feel that way while I have been taking microgynon 30.
Is there anything else that could help me?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.